LOW INR - ON WARFARIN AND CLOPIDIGREL - FUNNY TURNS, FACE FEELS WARM

Hello

Well I have had LUpus and APS along with ITP since approx 27 years ago, and until March this year I have been on Aspirin, although I suffered from headaches, nothing major. However, unfortunately had to have spleen out due to Gastric Varices to off load portal vein pressure. I was on low heparin shots during the 3 week stay in hospital and for a further 3 months, and not on Aspirin as told not to take it until I saw Haematology, I was worried because my mum had a bad stroke due to APS and I kept relaying my thoughts but nothing getting through, and then in April I suffered from a TIA which effected my left eye it lasted half an hour and went to Eye Infirmary as had never experienced loss of sight. They contacted Haem Ward and the consultant said take Clopidgrel and they would then think about Warfarin, but it was quite awhile after that episode that I was put on Warfarin and the INR levels between 2-3 - I have noticed over the weeks that when it gets to a certain level i.e. 1.6 I start feeling strange, balance problems, pins and needles, burn sensation in face and head. which I have told the consultants about and they said to up warfarin. Also I am quite sensitive to Warfarin as get bad nose bleeds.Even on low INR I bleed.

I never experienced anything like this whilst just on Aspirin, so why when I am on Warfarin I get these funny turns.

I am now waiting for a appt to see a Thrombosis dr who has more experience than down here, but cannot wait. It is really effecting my life, and my daughter and husband get worried incase of get funny turn whilst out. I has made my confidence go down too!!

It would be interesting to hear if someone experiences this, as feel completely on my own here.

Thank you.

9 Replies

oldestnewest
  • Hi Daisyd,

    I have had various symptoms over the years and only got diagnosis in the last couple of years, after a dvt and pe in 2007 nothing was done, I think what triggered this flare was down to surgery, I had a hysterectomy in 2008 and got worse fast,

    Started on warfarin 18 months ago and although there has been minor improvements in some areas, I have a lot of the symptoms you describe, so is probably part flare and part warfarin. I have Aps Fibromyalgia and Lupus overlap symptoms. I also have an Inr range of 2-3 which I believe is too low and feel much worse when it drops out of range.

    The dizziness is horrible, brain fog OMG i hate it.

    I Know there are others on the site that have very similar issues with Inr.

    So you are not alone thats for sure.

    I hope you feeling better today,

    Take care, gentle hugs love Sheena xxxxJessielou xxxx :-) :-) :-)

  • Thank you it is good to know that I am not the only one suffering from this funny feeling. Can you explain this brain fog as I read it , but how would you decribe it?

    Again thanks for replying

    xxxxxxxxxxxxx

  • Thank you it is good to know that I am not the only one suffering from this funny feeling. Can you explain this brain fog as I read it, but how would you describe it?

    Again thanks for replying

    xxxxxxxxxxxxxx

  • It seems, your therapeutic INR range may be low for you. My range is between 3.5 to 4 If i go below 2.9 my symptoms come back rapidly. I attend approx once a year St Thomas,s in London, which have helped me no end. I was diagnosed with APS, Sjogrens/Lupus in 2005, by Dr G Hughes. I am sero-negative APS. It is a trail to London, as i live in East Yorkshire,but i know they care there. As i had a battle to get a diagnosis. Dr Hughes explained to me that Its like having the wrong fuel in your car.With the brain fog. If your blood becomes too thick it starts to clog your viens and arteries, causing your thinking to become fuzzy. If your blood is thinner it travels easier around your body, which helps you to think clearer. I know very quickly now when i feel my range is not right. I purchased an INR meter this year, which helps me to be in more control. Hope this is helpful xxx

  • Hi, thanks for replying. Where do you get an INR from? and are they expensive? Its just that every week I am at the local hospital (~Devon) and believe it or not its easier for me to have the bloods done whilst at the hospital than it is at GP as they only do INRs in the mornings and as my husband works, he has to fit my appts with his work and I dread asking if he could take me to GP. Unfortunately at present cannot drive and also I cannot manage the bus service. Do you get a burning sensation as well on face, as the last couple of weeks when my \INRs have been low, experienced tipsy feeling but also a slight burning, pins and needles. I relay this to the Phlebotomist at surgery and she says that she doesnt want me to bleed so doesnt consider what I am going through. My consultant said "I'd rather have nose bleeds in your situation" I have learnt to put up with the nose bleeds and experiencing these wiered sensations, Iwould rather have nose bleeds.I am going to email my consultant later as I want to chase up myappt with ST Thomas's.- how long did you have to wait for an appt with Prof Hunt?

    I am so pleased to have found this site, as now feel that there are people other than me suffering from APS. I wish my mother had know about this.

    Thank you

  • It was also explained to me about the blood being what he calls like cream, you can get single , half thick and thick. Hughes patients should be aiming for an INR of at least 3 and possibly 3.5 but once you get within your range around there you will know it. When it drops below 3 its starts to get into the half thick and thick category again and thats what bernie was talking about when he says things start to clog up. Also the brain does not like the "sludge" that is caused when its too thick and starts to react by the memory, fog and MS type symptoms that many of us can get.

    I swop from Heparin to warfarin tomorrow and have been told to aim for 3 in the first instance but then to see how I feel as I may need to be between 3-4.

    Hope thats helpful.

  • Thanks for replying. I cannot understand why I was just on Aspirin for these years hardly any problems, then when I leave for a while and on Hep I have a TIA and then have thse funny turns since being on Warfarin and Clopidigrel.

    Its so confusing

  • In my own experience going in to hospital to a different department to the one who deals with your APLS can be a trigger for problems because they often do not understand fully why we are getting anticcoagulated, they panic so much about possible bleeds ad they may prescribe treatments which clots are a side effect. If you are an in patient in this situation it is good if you can actually get to see your APLS consultant while an in patient and get them to talk to each other.

  • thanks for replying - my GP gets so annoyed because the consultants that I have promise to get together and talk, but never hear anything, one says one things and another says something else. I shall be so glad to see the professor in London to find out once and for all. Whilst in hospital in March, the Heptologist was brilliant, but rarely did I see the Haem - it was all done by hearsay.

    I have actually contacted the doctor today to explain my symptoms and nothing solid.

    How it gets me down - thanks for this website

You may also like...